Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 84, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 9, 2021, 7:30 PM CDT for San Saba County, Texas. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 9, 2021, 7:30 PM CDT (00:30 UTC)
- Expired
- May 9, 2021, 8:15 PM CDT
- In force
- 45 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 2.0 in
- Wind
- 50.0 mph
County San Saba County, TX
The radar
The Dyess AFB radar (KDYX), 136 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 9, 7:30 PM CDT | HAIL 2.5 | Richland Springs, TX | REPORT WITH PICTURE ON TWITTER. TIME ESTIMATED VIA RADAR. |
| May 9, 7:43 PM CDT | HAIL 1 | 2 Sse Skeeterville, TX | UP TO QUARTER SIZE HAIL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 9, 3:01 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1412 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
107
WUUS54 KSJT 100030
SVRSJT
TXC411-100115-
/O.NEW.KSJT.SV.W.0084.210510T0030Z-210510T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
730 PM CDT Sun May 9 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern San Saba County in west central Texas...
* Until 815 PM CDT.
* At 729 PM CDT, a severe thunderstorm was located over Richland
Springs, moving northeast at 30 mph. Hail of golf ball to hen egg
size is expected with this storm.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect
damage to roofs, siding, windows, and vehicles.
* This severe thunderstorm will be near...
Algerita around 735 PM CDT.
Skeeterville around 740 PM CDT.
Other locations impacted by this severe thunderstorm include Spring
Creek, Locker and Hall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3117 9896 3126 9907 3145 9897 3144 9896
3146 9895 3144 9893 3143 9886 3141 9884
3142 9881 3141 9877 3137 9876 3140 9876
3138 9871 3134 9870 3137 9866 3135 9864
3133 9864
TIME...MOT...LOC 0029Z 225DEG 24KT 3127 9896
HAIL...2.00IN
WIND...<50MPH
$$1 follow-up statement
531
WWUS54 KSJT 100049
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
749 PM CDT Sun May 9 2021
TXC411-100115-
/O.CON.KSJT.SV.W.0084.000000T0000Z-210510T0115Z/
San Saba TX-
749 PM CDT Sun May 9 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHWESTERN SAN SABA COUNTY...
At 748 PM CDT, a severe thunderstorm was located near Skeeterville,
or 9 miles northeast of Richland Springs, moving northeast at 30 mph.
Hail of golf ball to hen egg size is expected with this storm.
HAZARD...Two inch hail.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect damage
to roofs, siding, windows, and vehicles.
This severe thunderstorm will remain over mainly rural areas of
northwestern San Saba County, including the following locations...
Spring Creek and Locker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3124 9884 3136 9901 3145 9897 3144 9896
3146 9895 3144 9893 3143 9886 3141 9884
3142 9881 3141 9877 3137 9876 3140 9876
3138 9871 3134 9870 3137 9866 3135 9864
3133 9864
TIME...MOT...LOC 0048Z 222DEG 25KT 3138 9885
HAIL...2.00IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 6:47 PM CDT, 43 minutes earlier.
Area forecast discussion, May 9, 6:47 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 647 PM CDT Sun May 9 2021 ...New MESOSCALE UPDATE... .MESOSCALE UPDATE FOR Severe Weather... Issued at 644 PM CDT Sun May 9 2021 Cold front continues to sag slowly south across the I-10 corridor and the Hill Country. Plenty of instablity available (CAPE values at or above 3000 j/kg), especially along and just north of the front and ahead of the dryline where the low level moisture is maximized. Main severe storm will pass east and out of Mason County shortly, but new development taking shape near Brady. Threat of severe storms continues... && .SHORT TERM... (This evening through Monday) Issued at 233 PM CDT Sun May 9 2021 ...Isolated strong storms this afternoon across the far east, with more rain and strong thunderstorms Monday afternoon... A cold front has pushed southward across the northern half of the forecast area today...and was sitting from south of Brownwood to near Paint Rock, to near Mertzon as of 230 pm. As the front continues to push slowly southward this afternoon/evening, we could see a few thunderstorms develop across the Hill Country and Heartland. With CAPE values over 1500 and decently strong shear, any storms that do develop could produce large hail. The main threat area for this afternoon/evening is across San Saba and Mason counties. Storms should move east and dissipate this evening, with low clouds moving in overnight. For tomorrow, with the front still lingering across the southern counties, we will see another round of thunderstorms possible for the afternoon along the I-10 corridor. Again, with strong instability, a few severe storms will be possible as well. We will see a wide range of high temperatures tomorrow, with 60s well behind the front over the Big Country, and lower 90s across the southwest ahead of the front. && .LONG TERM... (Monday night through next Sunday) Issued at 233 PM CDT Sun May 9 2021 Expect a wet and cool period for early this week due to lift over a cold front to our south and mid to upper level ascent over our area. Global and Hi-Res models pretty much agree with convection breaking out Monday night through Tuesday evening. Looks like there is potential for heavy rainfall and localized flooding across the Northern Edwards Plateau and Northwest Hill Country. Also, a few elevated storms may a strong to severe Tuesday. A dry forecast is in store for Thursday and Friday, then a few thunderstorms possible next weekend due to some instability returning. Temperatures will be 20 to 25 degrees below normal for highs on Wednesday(mainly 60s), behind a secondary cold front. Highs will warm back into the 80s by next weekend on low level southerly flow. && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Sun May 9 2021 A couple isolated storms southeast of KBBD this evening but nothing looks imminent for the terminal itself. Otherwise, VFR this evening before deteriorating conditions overnight and into Monday morning as low clouds and MVFR cigs develop. Could see some IFR conditions in some areas tomorrow morning although these should lift back to MVFR for the afternoon. Cold front will bring north to northeast winds at most sites before stalling and drifting back north Monday afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 53 65 55 70 / 5 10 50 80 San Angelo 59 75 58 78 / 10 20 50 80 Junction 62 80 60 78 / 30 40 50 80 Brownwood 57 69 57 72 / 5 20 50 80 Sweetwater 53 65 55 69 / 5 10 50 70 Ozona 62 83 61 79 / 5 20 50 70 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...08 LONG TERM....07 AVIATION...07
Hazardous weather outlook, May 9, 2:50 PM CDT, 4 hours 40 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 250 PM CDT Sun May 9 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-102000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 250 PM CDT Sun May 9 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a slight chance of thunderstorms this evening across San Saba and Mason counties. These storms could be strong to severe, with large hail and damaging winds the primary hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday There is a slight risk of severe thunderstorms Monday afternoon and evening generally south of a Brownwood to San Angelo to Ozona line. The primary hazards will be large hail and damaging winds. localized heavy rainfall will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 9, 5:25 PM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
525 PM CDT Sun May 9 2021
TXZ168-170-092315-
Mason TX-Menard TX-
525 PM CDT Sun May 9 2021
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL MENARD AND
NORTHWESTERN MASON COUNTIES UNTIL 615 PM CDT...
At 523 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hext, moving east at 20 mph.
Half inch to penny size hail and winds in excess of 40 mph will be
possible with this storm.
This strong thunderstorm will be near...
Streeter around 550 PM CDT.
Grit and Camp Air around 555 PM CDT.
Katemcy around 600 PM CDT.
Mason around 610 PM CDT.
Other locations impacted by this storm include The Intersection Of
Highway 29 And Ranch Road 1222 and Koockville.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3082 9959 3094 9956 3094 9933 3092 9908
3065 9917
TIME...MOT...LOC 2223Z 285DEG 19KT 3089 9950Local storm report, May 9, 6:12 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
612 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 5 N KOOCKVILLE 30.83N 99.26W
05/09/2021 E1.50 INCH MASON TX PUBLIC
PING PONG BALL SIZE HAIL ALONG US-87.
&&Local storm report, May 9, 6:23 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
623 PM CDT SUN MAY 9 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0622 PM HAIL 4 E MASON 30.74N 99.17W
05/09/2021 E2.50 INCH MASON TX PUBLIC
TENNIS BALL SIZE HAIL FALLING ALONG HIGHWAY
29 JUST EAST OF MASON. AT LEAST 1 WINDOW
BROKEN.
&&Special weather statement, May 9, 6:46 PM CDT, 44 minutes before
Special Weather Statement National Weather Service San Angelo TX 646 PM CDT Sun May 9 2021 TXZ154-155-100030- McCulloch TX-San Saba TX- 646 PM CDT Sun May 9 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MCCULLOCH AND SOUTHWESTERN SAN SABA COUNTIES UNTIL 730 PM CDT... At 645 PM CDT, Doppler radar was tracking a strong thunderstorm near Voca, or 8 miles southeast of Brady, moving east at 20 mph. Nickel size hail will be possible with this storm. This strong thunderstorm will be near... Sloan around 725 PM CDT. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3098 9929 3113 9931 3127 9892 3097 9886 TIME...MOT...LOC 2345Z 254DEG 15KT 3107 9920
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 28 min |
| May 9, 9:29 PM CDT | Special Weather Statement | SJT | Mason | 46 min |
| May 10, 4:38 PM CDT | Special Weather Statement | SJT | Kimble | 52 min |
| May 10, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 59 min |
| May 10, 5:13 PM CDT | Special Weather Statement | SJT | McCulloch | 47 min |
| May 10, 5:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 57 min |
| May 10, 5:21 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch | 54 min |
| May 10, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 24 min |
| May 10, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 60 min |
| May 10, 6:39 PM CDT | Special Weather Statement | SJT | Brown | 51 min |
| May 10, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.